Couldn't find what you looking for?

TRY OUR SEARCH!

I will try to be quick with this so I keep you interested. My wife has been on methadone for 16 years now and has many problems with the methadone. She started on methadone to control an IV drug problem. She was doing good until about six years ago when she switched "pain" doctors. She was on 60 mg a day. Over the years some how it was found out that this dr was over prescribing all patients and she was at 160 mg per day. In February he started dropping all patients and she was dropped to 90 mg a day. Needless to say that didn't go well then in March they bumped her to 120. The end of April I found out she was shooting the methadone pills for the past few weeks. When I confronted her she admited it and told me that she didn't have enough to make it to her next appointment because she was shooting so many. We got rid of the needles and she gave me the pills to hold (bad idea). She had enough for four a day or 40 mg. Now she has to ask me for them and has run through all except 12. Her next appointment is in 10 days. She called her doctor and told him she was throwing up the pills (due to stomach issue) and would not have enough. So this quack of a doctor gives her a fentanal patch at 25 micrograms. I looked up the conversion chart and for her prolonged use of 120 plus mg of methadone she needed to be on 100 micrograms. He told her she could take 20 mg of meth on the patch. Now she has on three patches and is begging for more methadone pills. The doctor has now called in more meth pills for her and I am loosing my mind. I can tell when she needs the pills because she gets nice and helpful telling me how she is done with this horrible drug, then she will ask for a few pills and I tell her it hasn't been very long since the last dose I gave her. She freaks out yelling crying telling me I don't understand what she is going through and what she feels like. Frankly I don't notice her looking sick. I feel like its the addiction talking and not the need, remember she is also wearing three 35 micrograms of fentanal. She tried subutex and suboxone but they hurt her stomach in a bad way. Any help would be appreciated, am I being played? I am a recovering alcoholic and lost more than a few friends to drugs so I am not naive to the drug world, but I may be naive to my situation.

Loading...

Hello, I am sitting here reading your post and I in fact understand both sides of this as I am a recovering alcoholic and a recovering opiate addict who was also on methadone for 12 years. Her story somewhat mirrors mine but I had detoxed abruptly as they were no longer taking my insurance and I was on 360mgs a day...all I can say was IT WAS HELL...but then again I have gone thru severe alcohol withdrawal having seizures, hallucinating like crazy..ended up in the ICU...in a nutshell I always thought that opiates were worse to detox from and at least in my own experience I feel that alcohol is way worse! You said you didn't understand how she is feeling, but have you ever had to take a drink to avoid the DT's, or be so sick until you got a few drinks into you, then you felt better?? Well, it is very much the same, but all the symptoms are not the same or the same intensity.I guess what I would like to know is that just before she started shooting the pills (and as for shooting making them more effective or stronger..it won't, she would have more or less after the initial rush from shooting get the same results as if she had taken the same amount orally. I hope that make sense..my mind is going faster than my fingers can..so bear with me! Back to before shooting..what dose was her high amount and when was she last on that and how have they lowered her dose.When someone gets dropped more than 5-10 mgs about every 3-5 days..it isn't pleasant, it depends on what their dose was and what percentage did they drop..lets say I was on 120mgs and I go in and they drop me to 100mgs or even 90..Yes, I am gonna notice that, but it isn't horrific, but if they continue to rapidly drop the dose, not giving time inbetween drops to adjust, it can get very ugly, and methadone withdrawal lasts a long time because of methadones half life. ANY opiate addict when put thru withdrawal is going to try and get more opiates to stop the withdrawals..been there done that too many times! I would also like to know, does her doc have any clue as to what is really going on? Anyway you look at it, she needs to get stable, like maybe into some type of treatment center to help her get back to where she was, because as much as we would like to think we can handle it and do it ourselves..we can't!! If you read this and are willing to explain in a little more detail, I could be more helpful. I like to be fully informed when I give my opinion or advice. It seems to me that you are in a really tough spot nonetheless...my name is Theresa and I am here and willing to talk and answer any concerns that I am able to.Good Luck and hope to hear back from you. I do hope she is dong better.
Reply

Loading...